I am 24-years-old and have taken Effexor XR 225mg for about 2 1/2 years and I desperately want to stop taking it. I hate feeling like I am so dependent on this drug. If I am even a few hours late on taking my daily dose I begin to feel dizzy (almost like a drunk feeling), nauseated, etc. I am so nervous and scared of these withdrawal symptoms I have heard of and have read about. Any suggestions please!!!
Have you thought about the fact that if you're taking it for depression, the depression will come back if you stop it? There is an easy cure to the symptoms you have when its late, set an alarm on your phone to take it. If you decide you need to stop it, then talk to your dr so he can taper you off of it slowly.
Hi, wvnurse! You have to withdraw under your doctor's guidance by slowly decreasing the dosage over several weeks. This helps to minimize the symptoms of discontinuation syndrome, but you may still have a bit of a time of it. Not everyone has drastic symptoms and a few people I know well said it wasn't all that bad.
The other problem you could encounter is worsening of your depression ~ or a full-blown rebound ~ once you're off the drug.
I started to withdraw once and before I was even off the drug I was a total basket case, even worse I think than I was before. But I had minimal problems while I was reducing the dose!!
Personally, my choice? My Effexor ~ for life if needs be. Make sure you're really ready to try coming off. Remember, if you feel good and don't think you need it ~ it could be because the drug is working.
I wish you all the best! WCV
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Aug 2011 • 1 answer
Posted 12 Jun 2013 • 16 answers
Posted 10 Jul 2013 • 2 answers
Posted 5 Jan 2014 • 4 answers
Posted 15 Feb 2014 • 2 answers